Free entry equilibria with positive profits: A unified approach to quantity and price competition games
Rodolphe Dos Santos Ferreira and
Frédéric Dufourt
International Journal of Economic Theory, 2007, vol. 3, issue 2, 75-94
Abstract:
Free entry equilibria are usually characterized by the zero profit condition. We plead instead for a strict application of the Nash equilibrium concept to a symmetric simultaneous game played by actual and potential entrants, producing under decreasing average cost. Equilibrium is then typically indeterminate, with a number of active firms varying between an upper bound imposed by profitability and a lower bound required by sustainability. We use a canonical model with strategies represented by prices, although covering standard regimes of quantity and price competition, to show that in equilibrium the critical (profit maximizing) price must lie between the break‐even and the limit prices.
Date: 2007
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (8)
Downloads: (external link)
https://doi.org/10.1111/j.1742-7363.2007.00048.x
Related works:
Working Paper: Free entry equilibria with positive profits: A unified approach to quantity and price competition games (2007) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:bla:ijethy:v:3:y:2007:i:2:p:75-94
Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=1742-7355
Access Statistics for this article
International Journal of Economic Theory is currently edited by Kazuo Nishimura and Makoto Yano
More articles in International Journal of Economic Theory from The International Society for Economic Theory
Bibliographic data for series maintained by Wiley Content Delivery ().